MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.1
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Cataract (1766)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.1mm micl 12.1 implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.Narrow vault and patient needed ce (cataract extraction) od due to contact with icl.Forming cataract.The lens remains implanted.No further information has been provided.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: health impact:(b)(4) - cataract extraction investigation type (b)(4): lens work order search- no similar complaint event(s) within associated lots were found.Claim#:(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated that a 12.1mm micl 12.1-7.00 diopter implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.Narrow vault and patient needed ce (cataract extraction) od due to contact with icl forming cataracts.Glares and halos and blurred vision reported.The lens was removed on 14-nov-2022.Problem resolved.Cause was reported as device.Panoptix and iol implantation in place.Yag cap scheduled.Claim#(b)(4).
 
Additional Manufacturer Narrative
Corrected data: d6b: lens explanted (b)(6) 2022.H6: 1494- acd<3.00, age >45 at time of implantation.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: d6a: should be corrected to (b)(6) 2020.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15891259
Report Number2023826-2022-04271
Device Sequence Number17817516
Product Code MTA
UDI-Device Identifier00841542102698
UDI-Public00841542102698
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL 12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer04/05/2023
04/11/2023
04/19/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date04/05/2023
04/19/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown